Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 41, NWS Corpus Christi, TX

June 17, 2007Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 17, 2007, 5:14 AM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 5:14 AM CDT (10:14 UTC)
Expired
Jun 17, 2007, 7:15 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 171017
FFWCRP
TXC479-171215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 AM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEBB COUNTY IN SOUTH TEXAS

* UNTIL 715 AM CDT

* AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 2 TO 5 INCHES WITH LOCALIZED 5 TO 10       
  INCHES OF RAIN HAD FALLEN ACROSS THE AREA.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...LAREDO...AGUILARES...COLUMBIA BRIDGE...EL CENIZO...LAS
  TIENDAS...ORVIL AND RIO BRAVO.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2774 9899 2723 9894 2724 9967 2779 9995
      2815 10001

$$

BB
1 follow-up statement
000 
WGUS74 KCRP 171144
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
641 AM CDT SUN JUN 17 2007

TXC479-171215-
WEBB-
INCLUDING THE CITY OF LAREDO
641 AM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR WEBB
COUNTY...

AT 639 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA 
WERE NOW CONFINED TO AREAS EAST OF INTERSTATE 35...OR FROM RIO BRAVO 
TO 20 MILES EAST OF ENCINAL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAS TIENDAS
AND COLUMBIA BRIDGE

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA...PRIMARILY ALONG AND SOUTHEAST OF A LINE EXTENDING FROM 
RIO BRAVO TO AGUILARES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2774 9899 2723 9894 2724 9967 2779 9995
      2815 10001

$$

BB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 4:45 AM CDT, 29 minutes earlier.

Area forecast discussion, Jun 17, 4:45 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
445 AM CDT SUN JUN 17 2007

.SHORT TERM (TODAY THROUGH MONDAY)...DYNAMICAL SUPPORT AND JET
STREAK ASSISTANCE ALONG WITH MESOSCALE BOUNDARIES WILL CONTINUE TO
PROMOTE CONVECTIVE DEVELOPMENT. TODAY THROUGH THIS EVENING WILL BE
THE PRIMARY FOCUS WITH CHANCE TO LIKELY POPS IN ORDER. WILL ONLY
INDICATE SLIGHT CHANCE TO MARGINAL CHANCE POPS OVERNIGHT INTO MONDAY
AS LOWER TROPOSPHERIC SOUTHERLY FLOW INCREASES 700HPA TEMPERATURES
ABOVE +10C(STRENGTHENING CAPPING INVERSION). WILL EXPAND THE FLASH
FLOOD WATCH TO INCLUDE WEBB/DUVAL/JIM WELLS COUNTIES AND EXTEND
THROUGH THE EVENING HOURS ACROSS ALL OF THE WARNED AREA. EXCESSIVE
LOCALIZED RAINS WILL BE POSSIBLE WITH SLOW MOVING STRONG STORMS.
ONLY MINOR TWEAKS TO THE PREVIOUS TEMPERATURE GRIDS. 1000-900HPA
THICKNESS VALUES SUGGEST HOTTER TEMPERATURES MONDAY BUT SATURATED
SOILS WILL LIKELY COUNTERACT THIS.

&&

.AVIATION...VFR CIGS WILL PREVAIL BUT MOSTLY SCATTERED CONVECTION
WILL RESULT IN IFR/LIFR CIGS/VSBYS...ESPECIALLY ACROSS THE INTERIOR.

&&

.MARINE...STRENGTH OF LOW-LEVEL JET AND TIGHTER PRESSURE GRADIENT
WILL RESULT IN SCEC/LOW-END SCA CONDITIONS TONIGHT/MONDAY. LINGERING
SCEC CONDITIONS ARE EXPECTED ACROSS THE NEARSHORE/OFFSHORE WATERS
THIS MORNING. ISOLATED TO SCATTERED CONVECTION WILL CONTINUE TO BE
POSSIBLE.

&&

.LONG-TERM (MONDAY NIGHT THROUGH SATURDAY)...THE GFS AND ECMWF
MAINTAIN THE UPPER TROUGH AXIS OVR THE ERN CWFA/WATERS THROUGH
TUESDAY. HWR BEYOND THAT...THE GFS/NOGAPS AND ECMWF DIVERGE WITH THE
ECMWF DISSIPATING THE TROUGH AND GENERATING A SIGNIFICANT RIDGE OVR
THE REGION. THE GFS/NOGAPS PROG THE WEAK UPPER TROUGH TO PERSIST FOR
THE REMAINDER OF THE PERIOD. NEVERTHELESS...THE GFS MAINTAINS
STRONGLY NEGATIVE LI VALUES OVR THE WATERS WITH WEAKLY NEGATIVE LI
VALUES OVR THE WRN CWFA. ANTICIPATE CONDITIONS MOST FAVORABLE FOR
CONVECTION OVR THE ERN CWFA/WATERS DRG THE PERIOD. CONCUR WITH THE
WAVEWATCH SOLN THAT SEA HGTS WL REMAIN BELOW SCA CRITERION. EXPECT
WIND TO ALSO REMAIN BELOW SCA CRITERION OVR THE WATERS. ANTICIPATE
HEAT INDEX VALUES IN THE 105 TO 109 RANGE OVR MUCH OF THE CWFA DRG
THE LATE AFTN HOURS TUE-SAT...WITH HEAT ADVISORY CONDITIONS POSSIBLE
OVR THE EXTREME WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    89  76  92  78  92  /  40  30  20  10  30
VICTORIA          88  74  91  76  93  /  60  30  20  10  30
LAREDO            96  77 103  81 104  /  50  50  20  10  10
ALICE             91  75  96  76  97  /  50  40  20  10  20
ROCKPORT          89  80  91  80  89  /  40  30  20  10  30
COTULLA           89  74  94  77  98  /  50  50  20  10  10
KINGSVILLE        90  76  94  77  94  /  40  30  20  10  20
NAVY CORPUS       88  80  91  80  90  /  30  30  20  10  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     BEE...DUVAL...JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...
     WEBB.

GM...NONE.

&&

BB/85...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Jun 16, 9:20 PM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
920 PM CDT SAT JUN 16 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-171200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
920 PM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LASALLE...MCMULLEN...LIVE
OAK AND BEE COUNTIES THROUGH SUNDAY EVENING. AN UPPER LEVEL
DISTURBANCE WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS OF 1
TO 3 INCHES WITH ISOLATED AMOUNTS OF 4 TO 5 INCHES ARE EXPECTED
ACROSS THE WATCH AREA THROUGH SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL DISTURBANCE WILL CONTRIBUTE TO SCATTERED
THUNDERSTORMS WITH HEAVY RAINFALL THROUGH SUNDAY MAINLY NORTH OF
A LINE EXTENDING FROM ENCINAL TO PORT LAVACA. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON MONDAY...PRIMARILY
OVER THE NORTHERN AND EASTERN SECTIONS. ADDITIONAL ISOLATED
THUNDERSTORMS ARE EXPECTED DURING THE MORNING HOURS TUESDAY AND
WEDNESDAY OVER THE COASTAL COUNTIES AND ADJACENT BAYS AND COASTAL
WATERS. HEAT INDEX VALUES WILL RANGE FROM 105 TO 109 DURING THE
AFTERNOON HOURS MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH SUNDAY

In the hours before

Special weather statement, Jun 17, 12:55 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1255 AM CDT SUN JUN 17 2007

TXZ239-170700-
WEBB-
1255 AM CDT SUN JUN 17 2007

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
OILTON TO 5 MILES EAST OF ORVIL...OR ALONG A LINE EXTENDING FROM 19
MILES NORTH OF MIRANDO CITY TO 7 MILES NORTHEAST OF LAREDO...MOVING
EAST AT 10 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

TE
Local storm report, Jun 17, 2:59 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
259 AM CDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     FLASH FLOOD      LAREDO                  27.53N 99.49W
06/17/2007                   WEBB               TX   EMERGENCY MNGR

            WIDESPREAD FLOODING IN LAREDO WITH GREATEST CONCENTRATION
            OVER THE CENTRAL SECTIONS. STRANDED VEHICLES. EASTERN
            SECTIONS OUT OF POWER. POWER LINES DOWN.

&&

87
Local storm report, Jun 17, 3:08 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
308 AM CDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 AM     FLASH FLOOD      LAREDO                  27.53N 99.49W
06/17/2007                   WEBB               TX   TRAINED SPOTTER

            ABANDONED VEHICLES DUE TO FLASH FLOODING NEAR THE
            INTERSECTION OF MC PHERSON AND DEL MAR.

&&

87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:43 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen62 min
Jun 16, 8:35 PM CDTFlash Flood WarningCRPLa Salle, McMullen115 min
Jun 16, 8:57 PM CDTFlash Flood WatchCRPBee, Duval, Jim Wells, La Salle, Live Oak, McMullen and 1 more18 hr
Jun 16, 9:19 PM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen26 min
Jun 16, 10:29 PM CDTFlash Flood WarningCRPLa Salle, McMullen106 min
Jun 17, 1:40 AM CDTFlash Flood WarningCRPWebb95 min
Jun 17, 2:32 AM CDTSevere Thunderstorm WarningCRPWebb58 min
Jun 17, 3:18 AM CDTFlash Flood WarningCRPWebb117 min
Jun 17, 3:29 AM CDTSevere Thunderstorm WarningCRPWebb61 min
Jun 17, 5:06 AM CDTSevere Thunderstorm WarningCRPWebb24 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.